Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 573, NWS Norman, OK

September 2, 2018Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 2, 2018, 4:38 PM CDT for Washita County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2018, 4:38 PM CDT (21:38 UTC)
Expired
Sep 2, 2018, 5:30 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Washita County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:24 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 2, 3:24 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
324 PM CDT Sun Sep 2 2018

.DISCUSSION...
Scattered showers and thunderstorms this afternoon are expected to
dissipate this evening. But additional showers and storms should
redevelop across northwestern Oklahoma later tonight and spread
somewhat southeast. And this will be the beginning of an active
and stormy pattern across the area with a persistent broad trough
over the southern Rockies and southwest flow over the southern
plains with various shortwaves ejecting northeast over the area.
As we get into the later part of the week, we will also be having
to watch what becomes of the potential tropical system that at
least some of the models bring northwest through Louisiana toward
Oklahoma late in the week, which could further enhance
precipitation potential in eastern areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  82  71  81 /  20  50  50  60
Hobart OK         71  87  71  82 /  40  40  60  60
Wichita Falls TX  72  88  72  84 /  30  50  50  60
Gage OK           70  84  68  81 /  50  40  60  60
Ponca City OK     72  85  71  81 /  30  50  50  60
Durant OK         72  81  71  85 /  20  70  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Sep 2, 1:02 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
102 PM CDT Sun Sep 2 2018

OKZ004>048-050>052-TXZ083>090-031815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
102 PM CDT Sun Sep 2 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms are expected this afternoon
and early evening, especially in a north to south band across
north central Texas through central Oklahoma. Some strong storms
and isolated severe storms will be possible, mainly between 2 PM
and 8 PM. These storms will dissipate early this evening.
Additional showers and thunderstorms may move into Oklahoma from
the northwest before sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Rain and thunderstorm chances will continue across all of Oklahoma
and western north Texas through Saturday. The potential for
severe storms will remain low; however, some areas of heavy
rainfall will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Sep 2, 3:39 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
339 PM CDT SUN SEP 2 2018

OKZ005-010-022115-
Woodward OK-Woods OK-
339 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central
Woods Counties Until 415 PM CDT....

AT 338 PM CDT, a strong thunderstorm was located 4 miles northwest of
Waynoka, moving north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3652 9885 3656 9907 3680 9907 3675 9874
TIME...MOT...LOC 2038Z 192DEG 8KT 3662 9895

..speg.
Special weather statement, Sep 2, 3:51 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
351 PM CDT SUN SEP 2 2018

OKZ023-022115-
Caddo OK-
351 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo County Until
415 PM CDT....

AT 347 PM CDT, a strong thunderstorm was located 4 miles southeast of
Anadarko, moving north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3525 9810 3495 9809 3492 9830 3521 9840
TIME...MOT...LOC 2047Z 173DEG 15KT 3501 9821

..speg.
Special weather statement, Sep 2, 4:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT SUN SEP 2 2018

OKZ005-010-022200-
Woodward OK-Woods OK-
423 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central
Woods Counties Until 500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Alabaster
Caverns State Park, moving north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3682 9898 3658 9901 3657 9923 3676 9930
      3680 9929
TIME...MOT...LOC 2122Z 175DEG 8KT 3665 9913

..speg.
Special weather statement, Sep 2, 4:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
426 PM CDT SUN SEP 2 2018

OKZ022-022200-
Washita OK-
426 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita County Until
500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Colony, moving
north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3547 9870 3546 9862 3528 9862 3523 9863
      3522 9878 3545 9887
TIME...MOT...LOC 2122Z 173DEG 8KT 3530 9869

..speg.
Special weather statement, Sep 2, 4:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT SUN SEP 2 2018

OKZ015-016-022200-
Dewey OK-Custer OK-
429 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Thomas, moving
north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3592 9887 3591 9864 3563 9863 3564 9883
TIME...MOT...LOC 2122Z 183DEG 12KT 3572 9872

..speg.
Special weather statement, Sep 2, 4:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT SUN SEP 2 2018

OKZ005-022200-
Woods OK-
430 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until
500 PM CDT....

AT 428 PM CDT, a strong thunderstorm was located 7 miles southeast of
Avard, moving north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3654 9858 3652 9880 3679 9889 3681 9855
TIME...MOT...LOC 2128Z 175DEG 12KT 3661 9870

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:07 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Sep 2, 2:50 PM CDTSpecial Weather StatementOUNStephens55 min
Sep 2, 3:01 PM CDTSpecial Weather StatementOUNJefferson29 min
Sep 2, 3:39 PM CDTSpecial Weather StatementOUNWoods36 min
Sep 2, 3:51 PM CDTSpecial Weather StatementOUNCaddo24 min
Sep 2, 4:23 PM CDTSpecial Weather StatementOUNWoods37 min
Sep 2, 4:26 PM CDTSpecial Weather StatementOUNWashita34 min
Sep 2, 4:29 PM CDTSpecial Weather StatementOUNCuster31 min
Sep 2, 4:30 PM CDTSpecial Weather StatementOUNWoods30 min
Sep 2, 4:40 PM CDTSevere Thunderstorm WarningOUNWoods50 min
Sep 2, 4:58 PM CDTSpecial Weather StatementOUNDewey32 min
Sep 2, 5:15 PM CDTSevere Thunderstorm WarningOUNCuster45 min
Sep 2, 5:29 PM CDTSpecial Weather StatementOUNMajor31 min
Sep 2, 5:32 PM CDTAreal Flood AdvisoryOUNWashita118 min
Sep 2, 5:46 PM CDTSevere Thunderstorm WarningOUNWoods44 min
Sep 2, 6:24 PM CDTAreal Flood AdvisoryOUNWoods111 min
Sep 2, 6:55 PM CDTSpecial Weather StatementOUNWoods35 min
Sep 2, 1:55 PM CDTSpecial Weather StatementOUNClay50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.